Texas, 2013

Flash Flooding in Texas, November 22, 2013

November 22, 2013 · NWS EWX · 4 events in 2 counties and zones

A cold front moved into a moist airmass causing showers and thunderstorms across South Central Texas. Some of these storms produced heavy rain which led to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A cold front moved into a moist airmass causing showers and thunderstorms across South Central Texas. Some of these storms produced heavy rain which led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 21, 11:19 PM CST, 51 minutes earlier.

Area forecast discussion, Nov 21, 11:19 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1119 PM CST THU NOV 21 2013

.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.

&&

.AVIATION...
AT 05Z THE COLD FRONT WAS MOVING SOUTH ACROSS BURNET AND LLANO
COUNTIES. THE LATEST RUC13 MODEL GUIDANCE HAS THE BEST HANDLE ON
THE MOVEMENT OF THE COLD FRONT. BASED ON CURRENT TRENDS AND MODEL
GUIDANCE HAVE MOVED UP THE FROPA 1 HOUR AT THE I-35 TERMINALS.
MVFR CONDITIONS WILL PREVAIL IN ADVANCE OF THE FROPA LOWERING TO
IFR A FEW HOURS AFTER FROPA. THERE WILL BE A BRIEF IMPROVEMENT
TO MVFR FRIDAY AFTERNOON BEFORE LOWERING TO IFR ONCE AGAIN FRIDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FROPA WITH
POST-FRONTAL ELEVATED SHOWERS TRANSITIONING TO LIGHT RAIN AND
DRIZZLE ON FRIDAY. POST-FRONTAL SFC WINDS WILL BE NORTHERLY AT 15
TO 25 KTS WITH GUSTS OF 30 KTS.

&&

.PREV DISCUSSION... /ISSUED 856 PM CST THU NOV 21 2013/

UPDATE...
ARCTIC FRONT ALONG A PECOS TO SAN ANGELO TO STEPHENVILLE LINE WAS
SURGING SOUTH AHEAD OF SCHEDULE. NOW EXPECT FRONT WILL ENTER THE
NORTHERN HILL COUNTRY AROUND MIDNIGHT...MOVE ACROSS THE AUSTIN AND
SAN ANTONIO AREAS BETWEEN 2 AND 4 AM AND EXIT SOUTH CENTRAL TEXAS
BY SUNRISE. AS A RESULT...HAVE LOWERED TEMPERATURES AND DEW POINTS
FOR OVERNIGHT INTO FRIDAY ALONG WITH AN EARLIER ONSET OF MODERATE
GUSTY NORTHERLY WINDS. ALSO...HAVE REMOVED MENTION OF THUNDER FOR
FRIDAY AS INSTABILITY IS GONE AND CHANGED SHOWERS TO LIGHT RAIN.
REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. 18Z MODEL
SUITE AND NEW 00Z NAM CONTINUE TO SUGGEST A MIX OF LIGHT SLEET AND
RAIN DURING THE OVERNIGHT INTO EARLY MORNING HOURS FRIDAY NIGHT
THROUGH MONDAY MORNING.

PREV DISCUSSION... /ISSUED 535 PM CST THU NOV 21 2013/

DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

AVIATION...
AT 23Z THE COLD FRONT WAS MOVING SOUTHWARD ACROSS NORTH TEXAS. THE
FRONT WILL MOVE INTO THE HILL COUNTRY AFTER MIDNIGHT...REACHING
THE TEXAS COAST BY EARLY AFTERNOON ON FRIDAY. THE TIMING OF THE
FROPA AND ASSOCIATED WIND SHIFT AT THE TERMINALS WILL BE BASED ON
A BLEND OF THE LATEST RUC AND LAMP GUIDANCE. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THE FRONTAL
BOUNDARY AS IT INTERACTS WITH THE MOISTURE LADEN GULF AIRMASS.
POST-FRONTAL PCPN WILL BE MAINLY ELEVATED SHOWERS.

I-35 TERMINALS...VFR CONDITIONS WILL LOWER TO MVFR BETWEEN 02Z AND
04Z...LOWERING TO IFR BY 15Z. THE BEST CHANCE FOR CONVECTION TO
IMPACT THE TAFS SITES WILL BE A FEW HOURS BEFORE AND DURING THE
FROPA. WINDS WILL SHIFT TO THE NORTH AT 12 TO 15 KTS WITH GUSTS OF
25 KTS. FROPA AT KAUS...08Z...KSAT AND KSSF AROUND 10Z.

THE KDRT TERMINAL...VFR CONDITIONS WILL LOWER TO MVFR BY 01Z...IFR
BY 08Z...IMPROVING TO MVFR BY 22Z. ORGANIZED CONVECTION IS EXPECTED
TO STAY EAST OF THE TERMINAL. WINDS WILL SHIFT TO THE NORTH AT 15
TO 20 KTS WITH GUSTS OF 25 KTS FOLLOWING THE FROPA. FROPA IS EXPECTED
AROUND 08Z.

PREV DISCUSSION... /ISSUED 318 PM CST THU NOV 21 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE STRONG COLD FRONT HAS REACHED THE PANHANDLE. THE COLD AIR
ADVECTION IN THE WAKE OF THE FRONT IS CLEARLY EVIDENT...SFC OBS
INDICATE TEMPERATURES PLUMMETING BY 20 DEGREES OR MORE IN THE WAKE
OF THE FROPA. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE
STATE TONIGHT AND WILL REACH THE HILL COUNTRY BEFORE SUNRISE. THE
FRONT WILL CONTINUE TO QUICKLY MOVE THROUGH THE AREA...AND IS
EXPECTED TO REACH OUR SOUTHERN COUNTIES BEFORE NOON. DUE TO THE
TIMING OF THE FROPA...CALENDAR DAY "HIGH" TEMPERATURES FOR FRIDAY
WILL OCCUR DURING THE OVERNIGHT HOURS TONIGHT. TEMPERATURES DURING
THE DAY ON FRIDAY WILL FALL BEHIND THE FRONT...WITH AFTERNOON
TEMPERATURES REMAINING IN THE 40S (UPPER 30S HILL COUNTRY). STRONG
NORTHERLY WINDS OF 15 TO 25 MPH WILL LEAD TO WIND CHILLS IN THE
LOW TO MID 30S ACROSS MUCH OF THE AREA...AND INTO THE MID/UPPER
20S ACROSS THE HILL COUNTRY.

CHANCES FOR RAIN WILL INCREASE TONIGHT AND PERSIST THROUGH THE
WEEKEND. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING THROUGH
FRIDAY. TEMPERATURES FRIDAY NIGHT WILL FALL INTO THE MID-30S ACROSS
THE HILL COUNTRY...BRINGING THE POTENTIAL FOR ISOLATED LIGHT SLEET
TO MIX-IN WITH THE COLD RAIN. NO SLEET ACCUMULATIONS ARE EXPECTED.
THE LINGERING MOISTURE/CHANCES FOR RAIN/CLOUD COVER WILL OTHERWISE
KEEP LOW TEMPERATURES IN THE UPPER 30S TO LOW 40S FRIDAY NIGHT.

LONG TERM (SATURDAY THROUGH THURSDAY)...
A DEEP UPPER LOW PARKED OVER THE SOUTHWESTERN U.S. WILL KEEP CLOUDY
SKIES AND GOOD CHANCES FOR RAIN OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. HIGH TEMPERATURES WILL REMAIN UNSEASONABLY COLD. THERE
IS A RENEWED CHANCE FOR ISOLATED LIGHT SLEET TO MIX-IN WITH THE
RAIN ACROSS THE HILL COUNTRY SATURDAY NIGHT/SUNDAY MORNING AND
AGAIN SUNDAY NIGHT/MONDAY MORNING. SURFACE TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE FREEZING AND THEREFORE SLEET
ACCUMULATIONS ARE AGAIN NOT EXPECTED.

THE UPPER LOW WILL EJECT EASTWARD ON MONDAY. CHANCES FOR RAIN WILL
BEGIN TO DECREASE MONDAY NIGHT AND WILL END LATE TUESDAY AS THE
UPPER LOW MOVES TO OUR EAST. SKIES WILL BEGIN TO CLEAR FROM THE
WEST LATE TUESDAY...WITH SUNSHINE FINALLY RETURNING ON WEDNESDAY.
HIGH TEMPERATURES WILL BEGIN TO WARM...BUT MOSTLY CLEAR SKIES
DURING THE OVERNIGHT HOURS WILL ALLOW LOW TEMPERATURES TO FALL
INTO THE 30S ACROSS MUCH OF THE CWA. SPOTTY FREEZING TEMPERATURES
ARE POSSIBLE THANKSGIVING MORNING.

CLIMATE...
RECORD COLD HIGH TEMPERATURES FOR NOV 23 THROUGH 24:

                      23RD     24TH
AUSTIN CAMP MABRY...40/1937...42/1982
AUSTIN BERGSTROM....43/1957...44/1972
SAN ANTONIO.........41/1932...44/1982
DEL RIO.............40/1957...42/1918

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              43  45  39  43  38 /  90  70  70  60  60
AUSTIN BERGSTROM INTL AIRPORT  45  46  38  45  40 /  80  70  70  60  60
NEW BRAUNFELS MUNI AIRPORT     47  51  37  44  38 /  80  70  70  60  60
BURNET MUNI AIRPORT            39  39  34  41  34 /  90  70  70  60  60
DEL RIO INTL AIRPORT           46  52  38  42  36 /  50  60  60  50  50
GEORGETOWN MUNI AIRPORT        40  40  34  42  34 /  90  70  70  60  60
HONDO MUNI AIRPORT             49  53  40  46  39 /  70  70  70  60  60
SAN MARCOS MUNI AIRPORT        46  48  38  43  38 /  80  70  70  60  60
LA GRANGE - FAYETTE REGIONAL   51  56  43  48  43 /  70  70  70  60  60
SAN ANTONIO INTL AIRPORT       48  54  40  45  39 /  70  70  70  60  60
STINSON MUNI AIRPORT           52  56  42  48  42 /  70  70  70  60  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Nov 21, 2:56 PM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CST THU NOV 21 2013

TXZ171>173-183>194-202>209-217>225-228-221315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
256 PM CST THU NOV 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WIND ADVISORY MAY BE REQUIRED BEHIND THE COLD FRONT FRIDAY.

A WINTER WEATHER ADVISORY MAY BE ISSUED FOR PARTS OF THE HILL
COUNTRY AND EDWARDS PLATEAU FRIDAY NIGHT INTO SATURDAY MORNING...
AND AGAIN SATURDAY NIGHT AND SUNDAY NIGHT. THERE IS A POTENTIAL
FOR A MIXTURE OF RAIN AND SLEET ACROSS THE HILL COUNTRY AND EDWARDS
PLATEAU OVER THE WEEKEND. NO ACCUMULATIONS ARE EXPECTED AS
TEMPERATURES REMAIN ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Nov 21, 9:10 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CST THU NOV 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             3 NW ROUND ROCK         30.55N  97.71W
11/21/2013  E0.50 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            PEA TO HALF INCH SIZE HAIL.

&&

EVENT NUMBER EWX1300646

PM
Special weather statement, Nov 21, 9:59 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CST THU NOV 21 2013

TXZ171>173-183>194-202>209-217>225-228-221000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
959 PM CST THU NOV 21 2013

...MUCH COLDER TEMPERATURES EXPECTED FRIDAY THROUGH THIS WEEKEND
ACROSS SOUTH CENTRAL TEXAS...WITH A CHANCE FOR LIGHT SLEET ACROSS
THE HILL COUNTRY AND EDWARDS PLATEAU...

AN ARCTIC COLD FRONT WILL ENTER THE NORTHERN HILL COUNTRY AROUND
MIDNIGHT TONIGHT...MOVE ACROSS THE AUSTIN AND SAN ANTONIO AREAS
BETWEEN 2 AM AND 4 AM AND EXIT SOUTH CENTRAL TEXAS BY 6 AM.
TEMPERATURES WILL QUICKLY FALL FROM THE 60S AND 70S INTO THE 40S
IN THE WAKE OF THE FRONT...AND THEN FURTHER DROP INTO THE MID AND
UPPER 30S IN THE HILL COUNTRY AND LOWER 40S SOUTH CENTRAL TEXAS
DURING THE DAY ON FRIDAY. NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS
TO 35 MPH...WILL MAKE FOR BLUSTERY WEATHER LATE TONIGHT INTO
FRIDAY. COLD AND DAMP CONDITIONS WILL CONTINUE THROUGH THIS
WEEKEND AS AN UPPER LOW MOVES ACROSS TEXAS AND MOIST GULF AIR IS
LIFTED OVER THE COLD AIR NEAR THE GROUND. LOW TEMPERATURES WILL
RANGE FROM THE MID 30S TO LOWER 40S AND ONLY RISE A FEW DEGREES
DURING THE DAY SATURDAY THROUGH MONDAY.

SOME SLEET IS EXPECTED TO MIX WITH THE RAIN IN THE HILL COUNTRY
AND EDWARDS PLATEAU DURING THE OVERNIGHT INTO MORNING HOURS FROM
FRIDAY NIGHT THROUGH MONDAY. HOWEVER...SLEET IS NOT EXPECTED TO
ACCUMULATE...ALTHOUGH...THERE COULD BE SLICK SPOTS IN THE HILL
COUNTRY AND EDWARDS PLATEAU. NO SLEET IS EXPECTED FROM AUSTIN TO
SAN ANTONIO ALONG THE I-35 CORRIDOR...ONLY A COLD RAIN.
Special weather statement, Nov 21, 10:00 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 PM CST THU NOV 21 2013

TXZ173-192-220445-
TRAVIS-WILLIAMSON-
1000 PM CST THU NOV 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILLIAMSON AND NORTHERN
TRAVIS COUNTIES UNTIL 1045 PM CST...

AT 957 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CEDAR PARK...MOVING NORTH AT 10 TO 15 MPH.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR PARK...
  SERENADA...
  LEANDER...
  LIBERTY HILL...
  GEORGETOWN DAM...
  SUN CITY...
  BRUSHY CREEK...
  SEWARD JUNCTION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3079 9794 3074 9768 3045 9775 3049 9797
TIME...MOT...LOC 0359Z 185DEG 11KT 3050 9785
Local storm report, Nov 21, 10:10 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 PM CST THU NOV 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       2 SW ROUND ROCK         30.50N  97.70W
11/21/2013  E2.49 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            RAIN GAUGE MEASURED 2.25 INCHES IN EXACTLY ONE HOUR.

&&

EVENT NUMBER EWX1300647

PM
Local storm report, Nov 21, 10:49 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 PM CST THU NOV 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       3 SSW CEDAR PARK        30.48N  97.85W
11/21/2013  M1.51 INCH       TRAVIS             TX   COCORAHS

            1.51 INCHES IN LESS THAN TWO HOURS.

&&

EVENT NUMBER EWX1300648

PM
Special weather statement, Nov 21, 10:51 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 PM CST THU NOV 21 2013

TXZ172-173-192-220530-
BURNET-TRAVIS-WILLIAMSON-
1051 PM CST THU NOV 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN
WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 1130 PM CST...

AT 1049 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF SMITHWICK...OR 11 MILES SOUTH OF
BERTRAM...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN HOUR.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERTRAM...
  OATMEAL...
  LIBERTY HILL...
  MAHOMET...
  JOPPA...
  ANDICE...
  SHADY GROVE...
  BRIGGS...
  FLORENCE...
  SEWARD JUNCTION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3093 9804 3084 9777 3049 9794 3058 9821
TIME...MOT...LOC 0451Z 201DEG 16KT 3059 9803

The radar

The Ft Hood radar (KGRK), 83 km away, was scanning. The volume nearest the first event began at 06:12 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Burnet

When
November 22, 12:10 AM CST to 12:26 AM CST
Where
Burnet County, 2.38 mi E of Marble Falls to 1.66 mi SSW of Marble Falls
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.570, -98.230

Thunderstorms produced heavy rain that caused flash flooding closing several low water crossings in and around Marble Falls.

Flash Flood, Burnet

When
November 22, 1:01 AM CST
Where
Burnet County, 2.18 mi NNW of Smithwick to 2.17 mi NNE of Marble Falls
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.598, -98.188

Thunderstorms produced heavy rain that caused flash flooding closing FM1431 and several low water crossings in southern Burnet County.

Flash Flood, Travis

When
November 22, 2:00 AM CST
Where
Travis County, 2.26 mi SW of Waters Rock to 0.28 mi NE of Four Pts
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.400, -97.730

Thunderstorms produced heavy rain that lead to flash flooding closing low water crossings along Old Spicewood Springs Rd, McNeil Dr. and O'Neal Ln. in northern Austin.

Flash Flood, Travis

When
November 22, 11:30 AM CST
Where
Travis County, 0.39 mi ENE of Fiskville to 0.58 mi E of Fiskville
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
30.352, -97.694

A transient was swept away in a drainage ditch under Interstate 35 along Little Walnut Creek. Widespread flash flooding was not observed, but locally heavy rainfall occured in the area and lead to stronger flow in the creek. The transient was rescued out of the water but was unconscious. He was pronounced dead a short time later.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Travis2013-11-2257MaleIn WaterDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482890, 482902, 483204, 484675.